Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

In this paper we study the existence of travelling wave solutions (t.w.s.), u(x, t)=ϕ(x-ct) for the equation [formula]+g(u), (*) where the reactive part g(u) is as in the Fisher-KPP equation and different assumptions are made on the non-linear diffusion termD(u). Both functions D and g are defined on the interval [0, 1]. The existence problem is analysed in the following two cases. Case 1. D(0)=0, D(u)>0 ∀u∈(0, 1], D and g∈C2[0,1], D’(0)≠0 and D’(0)≠0. We prove that if there exists a value of c, c*, for which the equation (*) possesses a travelling wave solution of sharp type, it must be unique. By using some continuity arguments we show that: for 0<c<c*, there are no t.w.s., while for c>c*, the equation (*) has a continuum of t.w.s. of front type. The proof of uniqueness uses a monotonicity property of the solutions of a system of ordinary differential equations, which is also proved. Case 2. D(0)=D’(0)=0, D and g∈C2[0,1], D’(0)≠0. If, in addition, we impose D’(0)>0 with D(u)>0 ∀u∈(0, 1], We give sufficient conditions on c for the existence of t.w.s. of front type. Meanwhile if D’(0)<0 with D(u)<0 ∀u∈(0, 1] we analyse just one example (D(u)=-u2, and g(u)=u(1-u)) which has oscillatory t.w.s. for 0<c≤2 and t.w.s. of front type for c>2. In both the above cases we use higher order terms in the Taylor series and the Centre Manifold Theorem in order to get the local behaviour around a non-hyperbolic point of codimension one in the phase plane. © 1995 by Academic Press, Inc.

Original publication

DOI

10.1006/jdeq.1995.1055

Type

Journal article

Journal

Journal of Differential Equations

Publication Date

01/01/1995

Volume

117

Pages

281 - 319